[Skip to Content]
[Skip to Content Landing]
Article
February 1956

A CHLORPROMAZINE (THORAZINE)-INDUCED CEPHALALGIA AND ITS MANAGEMENT

Author Affiliations

Kansas City, Mo.

AMA Arch Otolaryngol. 1956;63(2):208-209. doi:10.1001/archotol.1956.03830080094020
Abstract

INTRODUCTION  MY REASON for reporting this case is that chlorpromazine hydrochloride (Thorazine) is a relatively new preparation, is widely used, and, therefore, side-effects should be carefully noted. In the main this drug is well borne. In this case, however, it produced an excruciating head pain which could be controlled only by another preparation, which had an opposite physiologic effect.

REPORT OF A CASE  A 33-year-old white woman, a typist, was admitted to the Research Clinic, April 18, 1955, with chief complaints of pain in the back, hips, legs, and chest of 12 years' duration, following a spinal accident.She had also noted marked paresthesia of both feet and toes, worse on the right side. She had not been subject to headache, but her mother had migraine, which was relieved by the inception of the menopause.The findings of the clinic were essentially negative except for a scoliosis of the

First Page Preview View Large
First page PDF preview
First page PDF preview
×